Academic
Publications
Mathematical Justification of the Obstacle Problem in the Case of a Shallow Shell

Mathematical Justification of the Obstacle Problem in the Case of a Shallow Shell,10.1007/s10659-007-9141-1,Journal of Elasticity,Alain Léger,Bernadet

Mathematical Justification of the Obstacle Problem in the Case of a Shallow Shell   (Citations: 4)
BibTex | RIS | RefWorks Download
This paper deals with the asymptotic formulation and justification of a mechanical model for a shallow shell in frictionless unilateral contact with an obstacle. The first three parts of the paper concern the formulation of the equilibrium problem. Special attention is paid to the contact conditions, which are usual within two or three dimensional elasticity, but which are not so usual in shell theories. Lastly the limit problem is formulated in the main part of the paper and a convergence result is presented. Two points are worth stressing here. First, we point out that unlike classical bilateral shell models justifications, the functional framework of the present analysis involves cones. Secondly, while the cones result from a positivity condition on the boundary as long as the thickness parameter is finite, leading to a Signorini problem in the Sobolev space H 1, the cone results from a positivity condition in the domain, giving rise to a so-called obstacle problem in the Sobolev space H 2 at the limit.
Journal: Journal of Elasticity - J ELAST , vol. 90, no. 3, pp. 241-257, 2008
Cumulative Annual
View Publication
The following links allow you to view full publications. These links are maintained by other sources not affiliated with Microsoft Academic Search.
Sort by: